A 25-year-old female asked:
Disclaimer

how to transition off using steroid cream after 20 years?

3 doctor answers
Dr. Tarek Nashawi
19 years experience Hospital-based practice
No guidelines: The thing you worry about is the effect of the steroids absorbed thru the skin on your body. I m not aware of any tapering down guidelines. I would decrease the amount of cream put initially gradually and then give more time between applications until you stop.
Answered on Sep 28, 2016
Dr. Douglas Tavenner, jr.
49 years experience Cosmetic Dentistry
Consultation: Talk to a dermatologist, and have them evaluate your particular condition so as to have the treatment targeted to your real situation. The steroid cream is generally not a long term answer.
Answered on Dec 31, 2015
Dr. James Budd
41 years experience Internal Medicine
Why?: Varying potency of steroid creams, but generally should not use any for more than two weeks at a time. Some absorption into the system is unavoidable. Two major risks of chronic topical steroid -- permanent thinning of exposed skin with cosmetic changes, and chronic suppression of adrenal gland function. Morning adrenal blood test can assess the latter. Find alternative for skin problem!!
Answered on Sep 28, 2016

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A male asked:
Dr. Hamsa Jayaraj
53 years experience Internal Medicine
No: Any chronic infection can cause high lymphocytic count.
A 19-year-old male asked:
Dr. Robert Killian
27 years experience General Practice
Stop Steroids: Absolutely stop the steroids. This is the worst possible kind of cream to put on this kind of rash. It will only make it worse. Next if it doesn' ... Read More
A 29-year-old female asked:
Dr. Saeed Jaffer
A Verified Doctor answered
A US doctor answered Learn more
Itchy pubic area: Thank you for your question. Itchy bumps on the outer lips of the pubic area may be caused by many things. There are forms of inflammatory condition ... Read More
1
1 thank
A 41-year-old female asked:
Dr. Hirenkumar Italia
13 years experience Urgent Care
Rashes: Many reasons....i.e. Inflammation or auto immune disorder or contact skin irritant etc....
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month